MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD PACKING; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394260000600
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil broke.An embold packing 60cm coil was selected for use in a hemorrhoid embolization procedure.The 2-3mm target vessel was mildly tortuous.One to two embold fibered coils were deployed before attempting to finish with this 60cm packing coil.The coil was advanced into a collateral vessel feeding the hemorrhoid.The last 5cm did not have enough room, and it went into a parent artery that the interventional radiologist did not want to embolize.Since the coil was too long by 5cm, the coil was retracted.30cm of the coil was pulled out without issue until they got to a small turn in a rectal artery, and the packing coil got caught on something.The coil would no longer retract.The coil was pulled harder to get it out, but the coil snapped and detached in the microcatheter.The coil filament ended up snapping after the coil became stretched from the pulling/retraction.An attempt was made to flush the coil out of the microcatheter with saline; however, it was noticed that coil filament was stuck in the sheath.The whole delivery system (including diagnostic) had to be taken out to ensure the whole coil was removed from the patient.Upon removal of the delivery system, a stretched coil was found in the sheath.No additional coil was implanted.The procedure was completed, and no patient complications were reported.

Brand Name
EMBOLD PACKING
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21161812
Report Number2124215-2025-01101
Device Sequence Number20940758
Product Code KRD
UDI-Device Identifier00191506026615
UDI-Public00191506026615
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K230706
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394260000600
Device Catalogue NumberM001394260000600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Initial Report FDA Received Date01/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown